Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 67, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2013, 8:40 PM CDT for Clark County, Comanche County, Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2013, 8:40 PM CDT (01:40 UTC)
- Expired
- May 8, 2013, 9:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clark County, KS, Comanche County, KS
The radar
The Dodge City radar (KDDC), 87 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:48 PM CDT | HAIL 1 | 5 Wnw Buttermilk, KS | |
| May 8, 9:00 PM CDT | HAIL 0.75 | 1 Ssw Coldwater, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS53 KDDC 090140
SVRDDC
KSC025-033-090230-
/O.NEW.KDDC.SV.W.0067.130509T0140Z-130509T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
840 PM CDT WED MAY 8 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLARK COUNTY IN SOUTHWEST KANSAS...
COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF BUTTERMILK...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PROTECTION...BUTTERMILK...LAKE COLDWATER AND COLDWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3708 9963 3738 9932 3715 9900 3699 9934
3699 9954
TIME...MOT...LOC 0140Z 232DEG 26KT 3707 9947
HAIL...1.00IN
WIND...<50MPH
$$
RUSSELL3 follow-up statements
551
WWUS53 KDDC 090152
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
852 PM CDT WED MAY 8 2013
KSC025-033-090230-
/O.CON.KDDC.SV.W.0067.000000T0000Z-130509T0230Z/
CLARK KS-COMANCHE KS-
852 PM CDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COMANCHE AND
SOUTHEASTERN CLARK COUNTIES UNTIL 930 PM CDT...
AT 849 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUTTERMILK...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL. QUARTER SIZE HAIL WAS REPORTED BY THE
PUBLIC AT 848 PM 5 MILES WEST-NORTHWEST OF BUTTERMILK.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LAKE COLDWATER AND COLDWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3708 9963 3738 9932 3715 9900 3699 9934
3699 9954
TIME...MOT...LOC 0151Z 234DEG 40KT 3715 9935
HAIL...1.00IN
WIND...<50MPH
$$
RUSSELL467
WWUS53 KDDC 090205
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
905 PM CDT WED MAY 8 2013
KSC025-090214-
/O.CAN.KDDC.SV.W.0067.000000T0000Z-130509T0230Z/
CLARK KS-
905 PM CDT WED MAY 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3707 9918 3711 9935 3723 9947 3738 9932
3715 9900
TIME...MOT...LOC 0204Z 231DEG 39KT 3727 9918
$$
KSC033-090230-
/O.CON.KDDC.SV.W.0067.000000T0000Z-130509T0230Z/
COMANCHE KS-
905 PM CDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COMANCHE
COUNTY UNTIL 930 PM CDT...
AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
COLDWATER...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL. DIME SIZE HAIL WAS REPORTED 10 MILES
EAST OF COLDWATER AT 855 PM.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3707 9918 3711 9935 3723 9947 3738 9932
3715 9900
TIME...MOT...LOC 0204Z 231DEG 39KT 3727 9918
HAIL...1.00IN
WIND...<50MPH
$$
RUSSELL261
WWUS53 KDDC 090210
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
910 PM CDT WED MAY 8 2013
KSC033-090218-
/O.CAN.KDDC.SV.W.0067.000000T0000Z-130509T0230Z/
COMANCHE KS-
910 PM CDT WED MAY 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR COMANCHE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO AROUND 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS WELL A HAIL UP TO NICKEL SIZE.
LAT...LON 3707 9918 3711 9935 3723 9947 3738 9932
3715 9900
TIME...MOT...LOC 0208Z 231DEG 39KT 3730 9913
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:20 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 8, 6:20 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 620 PM CDT WED MAY 8 2013 ...UPDATED FOR AVIATION... .SYNOPSIS... ISSUED AT 1156 AM CDT WED MAY 8 2013 WATER VAPOR LOOPS SHOWED A MID LEVEL CYCLONE CENTERED OVER THE FOUR CORNERS AS OF LATE MORNING. A MID LEVEL POTENTIAL VORTICITY ANOMALY WAS ELLIPTICAL IN ITS CONFIGURATION FROM FAR NORTHEAST ARIZONA THROUGH NORTHERN NEW MEXICO INTO SOUTH CENTRAL COLORADO. RAP ANALYSIS AND WATER VAPOR LOOP SUGGESTED THE GREATEST MID LEVEL ASCENT WAS OCCURRING OVER THE SANGRES OF FAR SOUTH CENTRAL COLORADO AND NORTH CENTRAL NEW MEXICO. LIGHTNING STRIKES AS OF 1615 UTC WERE CLUSTERED ALONG THE FRONT RANGE IN THE PUEBLO VICINITY. 850MB UPPER AIR ANALYSIS SHOWED DEEPEST MOISTURE ACROSS WEST TEXAS WITH AN AXIS OF +13 TO +15C DEWPOINTS FROM MIDLAND TO AMARILLO. THIS MOISTURE WAS MIXING DOWN TO THE SURFACE WITH 58 TO 60F DEWPOINTS OBSERVED FROM WEST TEXAS THROUGH FAR SOUTHWEST OKLAHOMA. A SMALL MESOSCALE CONVECTIVE SYSTEM (MCS) DEPARTED SOUTH CENTRAL/SOUTHEAST KANSAS EARLY THIS MORNING AND LEFT AN OUTFLOW BOUNDARY ACROSS NORTHERN OKLAHOMA. WINDS WERE OUT OF THE DUE EAST NORTH OF THE BOUNDARY WITH DEWPOINTS IN THE 54 TO 57F RANGE ON THE COOL SIDE OF THE OUTFLOW BOUNDARY. THE OUTFLOW BOUNDARY LOST ITS DEFINITION FARTHER WEST...BUT COULD STILL BE FOLLOWED UP TO THE EXTREME NORTHEASTERN TEXAS PANHANDLE. AS OF 16Z...THE STRONGEST SURFACE-BASED CONVERGENCE WAS ALONG THE WESTERN PORTION OF THE OUTFLOW BOUNDARY WHERE IT MET A DEVELOPING DRYLINE...SOMEWHERE IN THE GLAZIER, TX TO SHATTUCK, OK VICINITY. THE SYNOPTIC SURFACE LOW WAS LOCATED NEAR GUYMON, OK AND A NEBULOUS TROUGH AXIS EXTENDED NORTH-NORTHEAST OF THIS LOW THROUGH WEST-CENTRAL KANSAS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 120 PM CDT WED MAY 8 2013 TONIGHT: SEVERE WEATHER EVENT IS THE MAIN FOCUS OF THE FORECAST. THE STRONGEST ASCENT TIED TO THE NOSE OF THE MID LEVEL POTENTIAL ANOMALY...WILL APPROACH SOUTHWEST KANSAS DURING THE PEAK HEATING OF THE DAY. THE OUTFLOW BOUNDARY MENTIONED IN THE SYNOPSIS SECTION WILL CONTINUE TO SLOWLY DISSOLVE AS THE LOWER TROPOSPHERIC FLOW RESPONDS TO THE SYNOPTIC LOW OVER THE OKLAHOMA PANHANDLE. THE NARROW CHANNEL OF UPPER 50S TO NEAR 60 DEWPOINTS WILL ADVECT NORTHWESTWARD INTO SOUTHWEST KANSAS. STORMS OVER SOUTHEASTERN COLORADO WILL CONTINUE TO EXPAND EASTWARD THIS AFTERNOON...AND WHEN IT BEGINS TO INTERACT WITH THE MID TO UPPER 50S DEWPOINTS...SEVERE STORMS WILL BECOME MORE OF AN ISSUE. THERE ARE SEVERAL AREAS WHERE SEVERE STORMS MAY DEVELOP AS SMALL AREAS OF CONVERGENCE DEVELOP CLOSE TO THE SURFACE LOW. ALL SHORT TERM MODELS SHOW AN IMPRESSIVE AMOUNT OF CONVECTIVE ACTIVITY IN THE 00-06Z TIME FRAME THIS EVENING. AS FAR AS THREATS GO...THE BEST TORNADO POTENTIAL WILL BE ACROSS SOUTH-CENTRAL KANSAS...AND ESPECIALLY IN THE 00Z TO 03Z TIME FRAME WHEN 0-1KM AGL SHEAR RAMPS UP SIGNIFICANTLY. HIGHER DEGREE OF MOISTURE CONTENT WITH SURFACE DEWPOINTS IN THE 58 TO 61F RANGE DUE TO CONVERGENCE WILL BE FOUND HERE. THIS SAME AREA...MAINLY SOUTHEAST OF AN ENGLEWOOD TO SAINT JOHN LINE...WILL ALSO SEE THE GREATEST THREAT FOR VERY LARGE HAIL TO AROUND TENNIS BALL OR BASEBALL SIZE. NORTH OF THIS LINE...LARGE HAIL TO 2 INCHES DIAMETER APPEARS QUITE POSSIBLE...BUT UPPER TROPOSPHERIC FLOW WILL BE A BIT WEAKER AND THERE WILL BE A LARGER CONCENTRATION OF STORMS SO VERY LARGE HAIL PRODUCTION DOES NOT LOOK QUITE AS IDEAL. THE AREA GENERALLY ALONG AND NORTH OF A LAKIN TO JETMORE TO LARNED LINE WILL SEE A HEAVY RAIN THREAT...AS ORIENTATION OF STORMS IN A WEST-SOUTHWEST TO EAST-NORTHEAST MANOR MAY PROMOTE TRAINING OF STORMS OVER THE SAME GENERAL LOCATIONS FOR A COUPLE OF HOURS. HAVE GONE AHEAD AND ADDED "HEAVY RAIN POSSIBLE" IN THE GRIDS FOR THIS PORTION OF THE DDC FORECAST AREA. A FAIRLY IMPRESSIVE MCS WILL LIKELY RESULT AFTER 04Z OR SO WITH A TRANSITION MORE TO A STRONG/DAMAGING WIND THREAT AS ONE OR TWO BOW SEGMENTS MAY EVOLVE. THURSDAY: COOL, YET STILL MOIST NORTHEAST WINDS WILL PREVAIL ACROSS THE REGION THURSDAY. WE SHOULD SEE SOME FILTERED INSOLATION ALLOWING TEMPERATURES TO REACH THE UPPER 60S TO PERHAPS LOWER 70S...ALLOWING FOR REGENERATION OF SOME SHOWERS AND SOME ISOLATED THUNDER IN THE AFTERNOON DUE TO A RATHER COOL (AND SOMEWHAT MOIST) MID LEVEL ENVIRONMENT. WILL MAINTAIN THE CHANCE POPS ACROSS THE WHOLE SOUTHWEST KANSAS REGION FOR THE DAY THURSDAY AS A RESULT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 120 PM CDT WED MAY 8 2013 THE PERIOD FROM THURSDAY MORNING THROUGH FRIDAY APPEARS CLOUDY AND CLIMATOLOGICALLY NEAR NORMAL, WITH WEAKLY UPSLOPE NORTHEASTERLY SURFACE WINDS. THE GFS AND ECMWF SHOW MOIST 850 MB FIELDS SUGGESTIVE OF WIDESPREAD STRATUS THAT ONLY SLOWLY ERODES ACROSS WESTERN KANSAS ON FRIDAY. THE WARMEST OF MODEL SOLUTIONS ALLOW LOW 70'S WHICH IS CLIMATOLOGICALLY NORMAL FOR THIS TIMEFRAME. DEPENDING ON THE EXTENSIVENESS OF CLOUDINESS, TEMPERATURES COULD RANGE ANYWHERE FROM THE MID 60'S TO MID 70'S. THE UPPER POLAR LOW OVER CENTRAL CANADA WILL THEN TRACK SOUTHEAST TO SOUTH OF HUDSON BAY, AS AN UPPER LEVEL RIDGE BEGINS TO DOMINATE THE WESTERN PLAINS. THIS WILL LIKELY MARK THE BEGINNING OF A WARMER AND DRIER PERIOD WHICH SHOULD LAST TOUGH MUCH OF THE WEEK BARRING ANY ISOLATED CONVECTIVE EVENTS. ISOLATED CONVECTION IS POSSIBLE SATURDAY AS THE SURFACE FRONT PUSHES THROUGH THE REGION. ANY CONVECTION WOULD BE DUE TO CONDITIONAL INSTABILITY AND SURFACE CONVERGENCE, AND WOULD BE PURELY DIURNALLY DRIVEN. SURFACE HIGH PRESSURE WILL BECOME ESTABLISHED ACROSS THE CENTRAL PLAINS BY SATURDAY NIGHT. AN UPPER LEVEL JET WILL BECOME FOCUSED ZONALLY ACROSS SOUTHERN CANADA BY EARLY NEXT WEEK. MEANWHILE, UPPER LOW PRESSURE WILL SLOWLY EVOLVE FROM THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS THROUGH MID WEEK. THIS PATTERN COULD ALLOW OPPORTUNITIES FOR ISOLATED TO WIDELY SCATTERED CONVECTION FROM HIGH TERRAIN SURFACE HEATING OVER EASTERN COLORADO, CLOSE TO FAR WESTERN KANSAS. AN 850 MB TO 700 MB LEVEL BAROCLINIC ZONE ASSOCIATED WITH THE UPPER LOW ACROSS NEBRASKA KANSAS COULD ALSO BE A FAVORED FOCUS FOR MORE WIDESPREAD CONVECTION BY WEDNESDAY OR WEDNESDAY NIGHT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 613 PM CDT WED MAY 8 2013 SOME SEVERE TO STRONG THUNDERSTORMS AND OUTFLOW WINDS ARE EXPECTED AT KGCK BY 00-01Z TONIGHT, THEN LATER AROUND KHYS. THE THUNDERSTORMS MAY MISS KDDC TO THE NORTH. AREAS OF STRATUS WITH MVFR CONDITIONS MAY ALSO DEVELOP AFTER 03-06Z. WINDS WILL SHIFT TO THE NORTH WITH A COLD FRONT AT 10-20KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 65 48 65 / 60 30 20 10 GCK 52 66 47 65 / 80 30 20 10 EHA 51 66 49 66 / 40 40 30 10 LBL 53 68 49 67 / 20 40 30 10 HYS 55 66 49 66 / 90 30 20 10 P28 59 73 54 68 / 80 40 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...RUSSELL AVIATION...KRUSE
Hazardous weather outlook, May 8, 5:10 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT WED MAY 8 2013 KSZ030-031-043>046-061>066-074>081-084>090-091000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 510 AM CDT WED MAY 8 2013 /410 AM MDT WED MAY 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING WITH SOME SEVERE STORMS EXPECTED. A FEW OF THE STORMS COULD PRODUCE HAIL UP TO THE SIZE OF BASEBALLS OVER SOUTH CENTRAL KANSAS, WITH QUARTER TO GOLFBALL SIZE HAIL POSSIBLE FARTHER NORTH AND WEST. AN ISOLATED TORNADO COULD ALSO DEVELOP TOWARD CENTRAL KANSAS ALONG A WARM FRONT. THE SEVERE THREAT WILL CONTINUE EARLY THIS EVENING BEFORE DIMINISHING BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY BUT THE CHANCE FOR SEVERE WEATHER FROM THESE STORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED OVER SOUTHWEST AND INTO CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Local storm report, May 8, 8:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 3 ENE DODGE CITY 37.78N 99.97W
05/08/2013 M61 MPH FORD KS ASOS
WIND GUST REPORTED AT DODGE CITY AIRPORT.
&&Special weather statement, May 8, 8:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT WED MAY 8 2013
KSZ081-090-090145-
BARBER-PRATT-
805 PM CDT WED MAY 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND SOUTHEASTERN PRATT
COUNTIES...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEDICINE LODGE...MOVING NORTHEAST AT 35 MPH.
SMALL HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3699 9887 3740 9890 3759 9847 3756 9845
3739 9846 3738 9834 3709 9834
TIME...MOT...LOC 0106Z 247DEG 46KT 3730 9854
RUSSELLLocal storm report, May 8, 8:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG GARDEN CITY 37.98N 100.86W
05/08/2013 FINNEY KS EMERGENCY MNGR
SEVERAL MOBILE HOMES NEAR 950 NORTH JENNY BARKER ROAD
LOST ROOFS AND HAD SIDING BLOWN OFF. POWER POLES WERE
BLOWN DOWN FOR ABOUT A MILE ALONG HIGHWAY 156 SOUTH OF
FARMLAND ROAD.
&&
01Special weather statement, May 8, 8:32 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CDT WED MAY 8 2013
KSZ030-031-046-090215-
ELLIS-RUSH-TREGO-
832 PM CDT WED MAY 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREGO...ELLIS AND
NORTHERN RUSH COUNTIES...
AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VICTORIA...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3913 9903 3872 9904 3866 9918 3882 9961
3914 9933 3914 9904
TIME...MOT...LOC 0132Z 219DEG 26KT 3890 9912
RUSSELLLocal storm report, May 8, 8:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
836 PM CDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL ENE HAYS 38.88N 99.31W
05/08/2013 E0.75 INCH ELLIS KS EMERGENCY MNGR
&&
01Special weather statement, May 8, 8:37 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 837 PM CDT WED MAY 8 2013 KSZ030-031-045-046-090230- ELLIS-NESS-RUSH-TREGO- 837 PM CDT WED MAY 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NESS...NORTHWESTERN RUSH...TREGO AND WESTERN ELLIS COUNTIES... AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF RANSOM...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3864 9939 3862 10017 3913 10015 3913 9939 TIME...MOT...LOC 0138Z 210DEG 30KT 3877 9988 WAH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:00 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa | 60 min |
| May 8, 7:23 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Pratt | 37 min |
| May 8, 7:39 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 51 min |
| May 8, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Ness, Pawnee and 1 more | 44 min |
| May 8, 7:53 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Lane, Ness, Rush, Trego | 52 min |
| May 8, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 33 min |
| May 8, 8:05 PM CDT | Special Weather Statement | DDC | Barber | 40 min |
| May 8, 8:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 46 min |
| May 8, 8:32 PM CDT | Special Weather Statement | DDC | Ellis | 43 min |
| May 8, 8:37 PM CDT | Special Weather Statement | DDC | Trego | 53 min |
| May 8, 8:51 PM CDT | Special Weather Statement | DDC | Edwards, Kiowa, Pawnee | 39 min |
| May 8, 9:07 PM CDT | Special Weather Statement | DDC | Barber | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.